Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Linear operators
that preserve maximal column ranks
of nonnegative integer matrices


Author: Seok-zun Song
Journal: Proc. Amer. Math. Soc. 126 (1998), 2205-2211
MSC (1991): Primary 15A36, 15A03, 15A04
DOI: https://doi.org/10.1090/S0002-9939-98-04308-1
MathSciNet review: 1443409
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The maximal column rank of an $m$ by $n$ matrix over a semiring is the maximal number of the columns of $A$ which are linearly independent. We characterize the linear operators which preserve the maximal column ranks of nonnegative integer matrices.


References [Enhancements On Off] (What's this?)

  • [1] L.B.Beasley, S.J.Kirkland and B.L.Shader, Rank comparisons, Linear Algebra Appl. 221 (1995), 171-188. MR 96b:15001
  • [2] L.B.Beasley and N.J.Pullman, Semiring rank versus column rank, Linear Algebra Appl. 101 (1988), 33-48. MR 89e:15003
  • [3] L.B.Beasley and N.J.Pullman, Boolean rank-preserving operators and Boolean rank-1 spaces, Linear Algebra Appl. 59 (1984), 55-77. MR 85i:15004
  • [4] L.B.Beasley, D.A.Gregory and N.J.Pullman, Nonnegative rank-preserving operators, Linear Algebra Appl. 65 (1985), 207-223. MR 86b:15002
  • [5] S.G.Hwang, S.J.Kim and S.Z.Song, Linear operators that preserve maximal column rank of Boolean matrices, Linear and Multilinear Algebra 36 (1994), 305-313. MR 95b:15010
  • [6] S.Z.Song, Linear operators that preserve column rank of Boolean matrices, Proc. Amer. Math. Soc. 119 (1993), 1085-1088. MR 94a:15024

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 15A36, 15A03, 15A04

Retrieve articles in all journals with MSC (1991): 15A36, 15A03, 15A04


Additional Information

Seok-zun Song
Affiliation: Department of Mathematics, Cheju National University, Cheju 690-756, Republic of Korea
Email: szsong@cheju.cheju.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-98-04308-1
Keywords: Maximal column rank, linear operator
Received by editor(s): June 4, 1996
Received by editor(s) in revised form: January 6, 1997
Additional Notes: The author wishes to acknowledge the financial support of the Korea Research Foundation made in the program year of 1997
Communicated by: Lance W. Small
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society